Javier Soria

PhD in Mathematics from Washington University, St. Louis (USA)
Research areas: Analysis

I was born in 1962, León (Spain). I am married with three daughters. In 1986 I obtained my Bachelor and MSc degrees from the Universidad Complutense de Madrid, and in 1990 I got my PhD from Washington University, under the supervision of Mitchell Taibleson and Guido Weiss. In 1990 I returned to Spain with a PostDoc fellowship (Reincorporación de Doctores) at the Universidad Autónoma de Barcelona. From 1991 to 2011 I was an Associate Professor at UB, where I am currently a Full Professor.

I have been the advisor of four PhD students.


  • Since 2014: Editor of the journal Mathematical Inequalities and Applications.
  • Since 2011: Editor of the journal Annals of Functional Analysis.
  • 2008: Member of the Organizing Committee of the 49th International Mathematical Olympiad, Madrid.
  • 2006: Member of the Publications Committee of the International Congress of Mathematicians, Madrid.
  • 1993-2007: Editor of the journal Collectanea Mathematica.

Research lines

  • Functional properties of rearrangement invariant function spaces.
  • Hardy’s inequalities, and boundedness of classical operators, on monotone functions.
  • Harmonic Analysis, maximal operators and weighted theory.
  • Estimates on discrete domains: trees and graphs.
  • Optimal Sobolev embeddings and mixed norm spaces.

Selected publications

  • Weighted weak-type (1,1) estimates via Rubio de Francia extrapolation, María J. Carro, Loukas Grafakos, Javier Soria. To appear in Funct. Anal.
  • Solution to a conjecture on the norm of the Hardy operator minus the Identity, Santiago Boza, Javier Soria, Funct. Anal. 260 (2011), 1020-1028.
  • Sharp constants related to the triangle inequality in Lorentz spaces, Sorina Barza, Viktor Kolyada, Javier Soria, Amer. Math. Soc. 361 (2009), 5555-5574.
  • Recent Developments in the Theory of Lorentz Spaces and Weighted Inequalities, María J. Carro, José A. Raposo, Javier Soria, Amer. Math. Soc. 187 (2007).
  • Optimal domain for the Hardy operator, Olvido Delgado, Javier Soria, J. Funct. Anal. 244 (2007), 119-133.